Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Penile Rash
|jbkraut64 - Fri Aug 29, 2008 1:16 pm|
It started two days ago after I had sex with my girlfriend who was up until that point, a virgin. The next day I had some itchiness on the head of my penis, and it got slightly worse as time went on. This is confusing because the last time i got tested i had no VD's and have only had sex with her ( she had none either ). Now I have a good deal of redness from the foreskin to the head ( but not at the tip ), periodic itchiness, and sometimes the skin peels if i itch it. There has been no discharge, no trouble urinating or anything like that. If someone could tell me what it could be and possible treatments i would be very gratefull.
|John Kenyon, CNA - Thu Sep 18, 2008 11:04 pm|
Given the facts as you report them, two possibilities come to mind. First, you could be having an allergic reaction to your girlfriend. This could be unfortunate (or not, depending), or, second, you could have picked up a yeast infection from your girlfriend. Men often are unaware that this can happen, and women are often unaward they have them. Best thing to do would be to have a doctor look at the rash and try to determine if it is infectious or allergic. If it's an infection it can be treated and resolved (and your girlfriend could have her infection cleared up at the same time); if it is an allergic reaction you'd have to weigh all the pros and cons, but one possible solution would be for you to take an antihistimine prior to sex. (The infection explanation is more likely).
I hope this is helpful. Best of luck to you.
|melmel120892 - Mon Sep 22, 2008 7:39 pm|
I'm David, I'm 15 and in serious need of Help. I have been masterbating since i was nine and have used many different methonds. Now it has takien a turn for the worst. The Skin on my penis is desentigrading. While washing my penis today i started seeing the flesh under the skin. Now its hurting when i pee. My skin has a sticky feeling now and i need a lot of help. Please help me!
|John Kenyon, CNA - Tue Sep 23, 2008 11:02 am|
Hi there -
Well, you wouldn't be the first young man to literally wear the skin off it. It's not funny, but it's also not as serious as it might look, although over time, if you don't take care of it (and give it a break now and then, too), you could develop scarring and/or some loss of sensation, which could be a problem in the future.
Washing down there with warm, soapy water (which may sting, but do it anyway), then rising thoroughly, then, where practical, letting it air-dry, will help to heal the irritated skin. If you don't already wear them, adopt either cotton briefs or boxer shorts to help keep the area dry. If things don't start to improve within a week or so (you will no doubt see some scabbing and other odd stuff in the meantime, as it heals), you should have a doctor take a look, because it may need to be treated as a wound temporarily. This is essentially a friction burn, it is not as unusual as you may think, but it does deserve proper care and again, give it a break, at least until it's thoroughly healed, and then begin to practice some self-restraint where masturbation is concerned, not because it's a bad thing (it's not) but because of the injuries so much friction can cause. You don't want to damage your potential for real pleasure later in life.
Best of luck to you. Hope this is helpful.
|jill1127 - Wed Sep 24, 2008 5:05 pm|
I'm writing on behalf of my son, who is 5.
He has some sort of rash on the length of his penis underneath, and the crease between his testicles and penis, also on the top side of his testicles. I know it's not diaper rash because he's not in diapers anymore. He says it doesn't itch but that it hurts really bad. It's bright red, I couldn't see any spots or bumps, but it does weap, it has a yellowish crust. I have used an antibiotic gel. It's been probably a little over a week that he's had this. I was thinking a staph infection???
or impetigo??? or maybe even jock itch???? and if it is how does a 5 year old get that???
I hope you can help, we don't have insurance so i'm trying to do home remedies, but it's easier to home rememdy something if you know what it is :)
|John Kenyon, CNA - Wed Sep 24, 2008 8:58 pm|
What you describe certainly does sound like impetigo, a common bacterial infection. While there is a new, highly effective prescription ointment (Altabax, I believe is the brand name) for impetigo, if you are committed to home care due to insurance problems, the usual approach is as follows: try to remove the crusts by soaking the affected area in warm water for 15-20 minutes first; after the soaking, scrub the area gently with a soft washcloth and an antibacterial soap; apply an antibiotic ointment (Neosporin for instance); try to cover the area with a loose gauze bandage if practical.
Please bear in mind if this is impetigo (it probably is) that it is extremely contagious and can be transmitted not only by direct contact but by contact even with washcloths and towels, so quarantine materials used and wash carefully after contact with the area. If the infection does not improve in a few days it is important to have it treated by a medical professional, as it can spread and/or worsen, and can make the patient quite ill.
I hope this is helpful. Please follow up with us as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.